Epidural steroid injections are quite popular, and for good reason. They can help relieve a number of common symptoms, such as back pain, headaches, and neck pain. However, like any medication, there is a risk associated with them. In this blog post, we will discuss the common after effects of an epidural steroid injection, and what you can do to reduce the risk of them.
The Aftermath of an Epidural Steroid Injection
Epidural steroid injections were used as a treatment for various medical conditions, but they can also be associated with serious side effects. The most common side effects are headaches, nausea, and dizziness. In some cases, the epidural steroid injection may also cause permanent nerve damage. If you experienced any of the following after an epidural steroid injection, be sure to talk to your doctor: Severe headache
Nausea or vomiting
Double or blurry vision
Dizziness or vertigo
Paresthesias (numbness, tingling, burning) in the hands and feet In rare cases, an epidural steroid injection may also cause: Stroke
Permanent nerve damage Epidural steroid injections should only be given by a qualified doctor. If you experience one of the following after an epidural steroid injection, contact your doctor immediately: Convulsions or seizures
What To Do If You Experience Neck Pain or Sudden Numbness
If you experience neck pain or sudden numbness after an epidural steroid injection, there are a few things you can do to help alleviate the symptoms. Try to rest your neck as much as possible and avoid strenuous activity. If your symptoms continue, see your doctor for further evaluation.
Ending Your Epidural Steroid Treatment
Epidural steroid treatments are highly effective for relieving pain and are a common treatment for post-operative pain. However, the long-term use of epidural steroids can have negative effects on the body, including increased risk for joint arthrosis, feminization (changes in sex characteristics), and epidural abscess formation. It is important to understand the signs and symptoms of these complications so that you can decide when it is time to end your treatment and/or seek medical advice.
If you experience any of the following signs or symptoms, it is advisable to discuss ending your treatment with your healthcare provider:
Joint arthrosis: Epidural steroids can cause joint stiffness and swelling, which can lead to joint arthrosis. If you experience this complication, it is important to seek medical attention as soon as possible.
Epidural steroids can cause joint stiffness and swelling, which can lead to joint arthrosis. If you experience this complication, it is important to seek medical attention as soon as possible. Feminization (changes in sex characteristics): Epidural steroids may increase the risk for feminization (changes in sex characteristics). If you experience these changes, it is important to speak with your healthcare provider about how best to manage them.
Epidural steroids may increase the risk for feminization (changes in sex characteristics). If you experience these changes, it is important to speak with your healthcare provider about how best to manage them. Ep
How to Recover From an Epidural Steroid Injection
If you’ve had an epidural steroid injection, there are a few things you need to do right away. Stay still and avoid movement until the injection site is healed. If it hurts to move, you may want to ask your doctor for pain relief medication. You may also experience some side effects after receiving an epidural steroid injection, which typically go away within a few days. Some common side effects include: headache, muscle pain, numbness or tingling, fever, and nausea/vomiting. If any of these symptoms are severe, call your doctor.
If you’ve just had an epidural steroid injection, there are a few things you should do to make sure that the experience is as positive as possible. First and foremost, drink plenty of fluids to prevent any fluid retention. Secondly, ensure that you’re resting comfortably and avoid straining yourself in any way. Finally, let your doctor or nurse know if you have any major medical issues that could complicate the healing process or increase your risk of side effects.